Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 50, NWS Bismarck, ND

June 17, 2016Grant County, Morton County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 17, 2016, 12:58 AM MDT for Grant County, Morton County, North Dakota. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2016, 12:58 AM MDT (06:58 UTC)
Expired
Jun 17, 2016, 1:47 AM MDT
In force
49 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Grant County, ND, Morton County, ND

The radar

The Bismarck radar (KBIS), 61 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 1:00 AM MDTTSTM WND GST 6010 Nne Lark, NDPEA SIZED TO ONE HALF INCH HAIL AND 0.75 INCHES OF RAINFALL.
Jun 17, 1:25 AM MDTHAIL 15 Ne Flasher, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 12:26 AM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 7.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2745 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1725 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

849 
WUUS53 KBIS 170658
SVRBIS
NDC037-059-170800-
/O.NEW.KBIS.SV.W.0050.160617T0658Z-160617T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
158 AM CDT FRI JUN 17 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 300 AM CDT/200 AM MDT/

* AT 157 AM CDT/1257 AM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 8
  MILES NORTH OF CARSON...OR 16 MILES NORTHEAST OF ELGIN...MOVING
  EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  FLASHER AROUND 240 AM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4642 10167 4650 10174 4668 10176 4684 10104
      4642 10103
TIME...MOT...LOC 0657Z 266DEG 20KT 4654 10157 

HAIL...1.25IN
WIND...60MPH
 
$$

JONES
4 follow-up statements
254 
WWUS53 KBIS 170711
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
211 AM CDT FRI JUN 17 2016

NDC037-059-170800-
/O.CON.KBIS.SV.W.0050.000000T0000Z-160617T0800Z/
GRANT ND-MORTON ND-
211 AM CDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM
CDT/200 AM MDT/ FOR NORTH CENTRAL GRANT AND CENTRAL MORTON
COUNTIES...

AT 210 AM CDT/110 AM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 10
MILES NORTHWEST OF FLASHER...OR 22 MILES NORTHEAST OF ELGIN...MOVING
EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  FLASHER AROUND 230 AM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4642 10152 4651 10161 4669 10162 4684 10104
      4642 10103
TIME...MOT...LOC 0710Z 268DEG 22KT 4654 10142 

HAIL...1.25IN
WIND...60MPH
 
$$

JONES
889 
WWUS53 KBIS 170726
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
226 AM CDT FRI JUN 17 2016

NDC037-059-170800-
/O.CON.KBIS.SV.W.0050.000000T0000Z-160617T0800Z/
GRANT ND-MORTON ND-
226 AM CDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM
CDT/200 AM MDT/ FOR NORTH CENTRAL GRANT AND CENTRAL MORTON
COUNTIES...

AT 226 AM CDT/126 AM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 5
MILES NORTH OF FLASHER...OR 25 MILES SOUTHWEST OF MANDAN...MOVING
EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH
CENTRAL GRANT AND CENTRAL MORTON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4644 10131 4656 10137 4667 10138 4679 10104
      4642 10103
TIME...MOT...LOC 0726Z 269DEG 27KT 4653 10121 

HAIL...1.00IN
WIND...60MPH
 
$$

JONES
354 
WWUS53 KBIS 170732
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
232 AM CDT FRI JUN 17 2016

NDC037-170741-
/O.CAN.KBIS.SV.W.0050.000000T0000Z-160617T0800Z/
GRANT ND-
232 AM CDT FRI JUN 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GRANT COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FOR
SOUTH CENTRAL NORTH DAKOTA.

LAT...LON 4644 10127 4667 10127 4674 10104 4642 10103
TIME...MOT...LOC 0731Z 266DEG 20KT 4653 10116 

$$

NDC059-170800-
/O.CON.KBIS.SV.W.0050.000000T0000Z-160617T0800Z/
MORTON ND-
232 AM CDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR CENTRAL MORTON COUNTY...

AT 231 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF FLASHER...OR 24 MILES SOUTHWEST OF MANDAN...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FLASHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4644 10127 4667 10127 4674 10104 4642 10103
TIME...MOT...LOC 0731Z 266DEG 20KT 4653 10116 

HAIL...1.00IN
WIND...60MPH
 
$$

JONES
625 
WWUS53 KBIS 170747
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
247 AM CDT FRI JUN 17 2016

NDC059-170757-
/O.CAN.KBIS.SV.W.0050.000000T0000Z-160617T0800Z/
MORTON ND-
247 AM CDT FRI JUN 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MORTON COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FOR
SOUTH CENTRAL NORTH DAKOTA.

LAT...LON 4644 10127 4667 10127 4674 10104 4642 10103
TIME...MOT...LOC 0747Z 266DEG 20KT 4654 10103 

$$

JONES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 11:22 PM MDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 16, 11:22 PM MDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Bismarck ND
1222 AM CDT FRI JUN 17 2016

.UPDATE...
Issued at 1222 AM CDT Fri Jun 17 2016

We have overhauled the overnight forecast to 1) generally decrease
the chance of thunderstorms in the James River valley until late
tonight, and 2) focus the chance of thunderstorms from southwest
into central ND from 06 to 11 UTC. Capping held on for most of the
length of the surface wind shift over central ND this evening, and
the earlier slow-moving supercell in southeast Morton County has
diminished. A few cells continue west/southwest of Bismarck and
around Rolla as of 0515 UTC, but radar trends suggest most of them
are not particularly robust. Meanwhile, convection in southeastern
MT appears associated with a more well-defined shortwave trough
and its related ascent. That convection may intensify quickly once
it enters southwest and central ND the next few hours, where there
is an axis of MUCAPE exceeding 2000 J/kg along and east of a line
from Dickinson to Hettinger. Guidance also calls for effective
bulk wind shear to steadily increase from west to east the next
few hours. The result is that the storms coming out of MT may
become severe in southwest ND and maintain their intensity as they
propagate into central ND late tonight. Recent HRRR and ESRL-HRRR
runs support this idea, especially with their updraft helicity
fields, which exceed 50 m2/s2 with their simulated storms moving
from Slope and Adams Counties northeast toward Bismarck by 10 UTC.

UPDATE Issued at 1004 PM CDT Thu Jun 16 2016

Strong thunderstorms continue south central. Heavy rain possible.

UPDATE Issued at 644 PM CDT Thu Jun 16 2016

Latest satellite images show cu field beginning to erode the cap.
Expect thunderstorm development shortly across south central
North Dakota.

&&

.SHORT TERM...(This evening through Friday)
Issued at 330 PM CDT Thu Jun 16 2016

At the surface, an upper level low is located over northern
Alberta, ejecting a shortwave north into Saskatchewan and
Manitoba. This wave was responsible for the scattered showers and
thunderstorms near the Canadian border earlier this morning that
have since moved north out of the state. Over on the west coast
of the CONUS, a deepening trough will be the focus of this
afternoon's showers and thunderstorms over parts of western and
central North Dakota. A visible short wave on water vapor located
over the southern Black Hills of South Dakota will begin to nudge
into southwestern North Dakota, where a surface low and a plethora
of boundaries are present.

While most models show ample bulk and low level shear coupled with
plenty of CAPE over the forecast area, an elevated mixed layer is
currently providing high temperatures in the H8 and H7 levels,
keeping a stout cap in place. This cap should remain strong
through the afternoon until a cold front approaches with a push of
mid level western air that will aid in cooling the mid-level
temperatures slightly. The global models and the NAM hold off
widespread convection until well after 00-03z but the latest
iterations of the HRRR and other CAMs have been a bit more
aggressive, initiating isolated supercells just west of the
Missouri river by the 23-01z time frame. So, at this point we are
in a holding pattern and enjoying the waiting game. If storms can
realize the impressive environment without suffering from the cap
suppression, storms will have the potential to produce some large
hail, damaging wind gusts, and even a condition threat of a brief
tornado given some elevated low level shear eventually as the low
level jet kicks in around sunset. This is a very conditional
forecast with quite a bit on uncertainty, and one we will have to
keep monitoring through the night.

.LONG TERM...(Friday night through Thursday)
Issued at 330 PM CDT Thu Jun 16 2016

As the pattern keeps the region in a southwest flow regime, nearly
daily chances of thunderstorms will be possible throughout the
weekend, starting with a potential MCS overnight Friday into
Saturday morning.

Saturday is looking potentially like the most interesting severe
setup of the period thus far, with some of the most impressive
parameter space we've seen forecast this season by all the major
models. Still lots off questions with strong capping, timing, and
small scale details. However, we will have to closely monitor this
one as if models remain constant, all severe weather hazards could
be possible during the late afternoon and evening/overnight hours.
More details should be nailed down in the coming days.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1222 AM CDT Fri Jun 17 2016

A complex of showers and thunderstorms may move across southwest
and central ND overnight with local IFR/MVFR conditions, heavy
rainfall, and possibly large hail and damaging winds. KDIK could
be impacted between 07 and 09 UTC, KBIS between 09 and 11 UTC, and
KJMS between 11 and 13 UTC. In addition, MVFR ceilings in stratus
will likely impact KJMS late tonight and early Friday. Otherwise,
VFR conditions will generally prevail during the day Friday with a
much lower thunderstorm risk.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

UPDATE...CJS
SHORT TERM...ZH
LONG TERM...ZH
AVIATION...CJS
Hazardous weather outlook, Jun 16, 11:25 PM MDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1225 AM CDT FRI JUN 17 2016

NDZ003>005-010>013-017>023-025-031>037-040>048-050-051-180530-
RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-MCKENZIE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
1225 AM CDT FRI JUN 17 2016 /1125 PM MDT THU JUN 16 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND VERY
HEAVY RAINFALL ARE POSSIBLE TONIGHT ACROSS SOUTHWEST AND CENTRAL
NORTH DAKOTA. A COMPLEX OF STORMS MAY DEVELOP IN SOUTHWEST NORTH
DAKOTA AND MOVE NORTHEAST...CROSSING THE CENTRAL PART OF THE
STATE AFTER 3 AM CDT. OTHER ISOLATED STORMS WILL ALSO OCCUR AHEAD
OF THAT MAIN STORM COMPLEX.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND CENTRAL NORTH
DAKOTA LATE FRIDAY NIGHT...SATURDAY...AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

NDZ001-002-009-180530-
DIVIDE-BURKE-WILLIAMS-
1225 AM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN NORTHWEST NORTH
DAKOTA TONIGHT...BUT NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND CENTRAL NORTH
DAKOTA LATE FRIDAY NIGHT...SATURDAY...AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CJS

In the hours before

Special weather statement, Jun 16, 7:13 PM MDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
813 PM CDT THU JUN 16 2016

NDZ034-170145-
MORTON ND-
813 PM CDT THU JUN 16 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MORTON COUNTY UNTIL 845
PM CDT...

AT 812 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF FLASHER...OR 23 MILES SOUTHWEST OF MANDAN...MOVING
NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FISH CREEK DAM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4651 10130 4663 10130 4663 10132 4678 10123
      4664 10090 4645 10114
TIME...MOT...LOC 0112Z 208DEG 11KT 4657 10120

ABELING
Special weather statement, Jun 16, 9:02 PM MDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1002 PM CDT THU JUN 16 2016

NDZ034-035-170330-
MORTON ND-BURLEIGH ND-
1002 PM CDT THU JUN 16 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BURLEIGH AND
NORTHEASTERN MORTON COUNTIES UNTIL 1030 PM CDT...

AT 1002 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MANDAN...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BISMARCK...MANDAN...LINCOLN...MENOKEN...
MCDOWELL DAM RECREATION AREA...LAKE HARMON...
DOUBLE DITCH INDIAN VILLAGE...
FORT ABRAHAM LINCOLN STATE PARK AND UNIVERSITY OF MARY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4677 10110 4699 10094 4701 10088 4706 10088
      4681 10044 4667 10091
TIME...MOT...LOC 0302Z 229DEG 19KT 4678 10090

HARGROVE
Special weather statement, Jun 16, 10:29 PM MDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1129 PM CDT THU JUN 16 2016

NDZ034-042-045-170500-
MORTON-SIOUX-GRANT-
1129 PM CDT THU JUN 16 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN GRANT...NORTH
CENTRAL SIOUX AND SOUTHEASTERN MORTON COUNTIES UNTIL MIDNIGHT
CDT/1100 PM MDT/...

AT 1128 PM CDT/1028 PM MDT/...RADAR INDICATED STRONG THUNDERSTORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF SHIELDS TO
NEAR SOLEN. THE STORMS ARE NEARLY STATIONARY.

WINDS GUSTS TO 40 MPH...PENNY SIZE HAIL AND VERY HEAVY RAINFALL ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOLEN AND BREIEN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4656 10101 4645 10069 4624 10102 4629 10123
TIME...MOT...LOC 0428Z 282DEG 2KT 4631 10115 4642 10087

AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:45 PM MDTSpecial Weather StatementBISBurleigh45 min
Jun 16, 7:13 PM MDTSpecial Weather StatementBISMorton32 min
Jun 16, 7:47 PM MDTSevere Thunderstorm WarningBISMorton58 min
Jun 16, 8:08 PM MDTSevere Thunderstorm WarningBISMorton52 min
Jun 16, 8:42 PM MDTSevere Thunderstorm WarningBISGrant, Morton63 min
Jun 16, 9:02 PM MDTSpecial Weather StatementBISBurleigh28 min
Jun 16, 9:33 PM MDTSevere Thunderstorm WarningBISGrant, Morton57 min
Jun 16, 9:37 PM MDTAreal Flood AdvisoryBISGrant, Morton5 hr
Jun 16, 10:29 PM MDTSpecial Weather StatementBISSioux31 min
Jun 16, 11:55 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley, Slope65 min
Jun 17, 12:01 AM MDTSevere Thunderstorm WarningBISGrant, Morton59 min
Jun 17, 12:43 AM MDTSevere Thunderstorm WarningBISBillings, Dunn, Hettinger, Slope, Stark62 min
Jun 17, 1:30 AM MDTSevere Thunderstorm WarningBISGrant, Hettinger, Morton, Stark60 min
Jun 17, 1:57 AM MDTTornado WarningBISGrant, Hettinger33 min
Jun 17, 2:28 AM MDTSevere Thunderstorm WarningBISGrant, Morton, Oliver47 min
Jun 17, 2:58 AM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton, Oliver62 min
Jun 17, 3:47 AM MDTSpecial Weather StatementBISWells28 min
Jun 17, 3:57 AM MDTSevere Thunderstorm WarningBISBurleigh, Kidder, Sheridan, Wells63 min
Jun 17, 5:01 AM MDTSpecial Weather StatementBISFoster, Stutsman, Wells59 min
Jun 17, 5:19 AM MDTSevere Thunderstorm WarningBISFoster, Stutsman56 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.